Omega-3 supplements may have side effects, albeit they are often minor. Some possible side effects of Omega-3 are listed below:
- Fishy flavor: Omega-3 supplements made from fish sources could have a fishy flavor.
- Eructation: It also referred to as burping or belching, is a typical adverse reaction to taking Omega-3 supplements.
- Dyspepsia: This is a term used to describe indigestion or discomfort in the upper abdomen that might occur as a result of taking Omega-3 supplements.
- Diarrhea: Taking Omega-3 supplements may cause some people to have more bowel motions or looser stools.
- Gas: Omega-3 supplementation may cause flatulence or bloating.
- Nausea: Omega-3 supplements may occasionally make you feel sick.
- Arthralgia: This is a term for joint pain that can occasionally be a side effect of taking Omega-3 supplements.
There are additional factors to take into account when determining how particular diseases and treatments would interact with omega-3 supplements:
- Prostate cancer: Research has produced mixed results about the association between long-chain omega-3 levels in the blood and the risk of developing prostate cancer. While some research points to a possibly higher risk, others point to a decreased risk. It is still unknown why these differences exist.
- Drug interactions: Omega-3 supplements and drugs that alter blood coagulation may interfere. It is advised to use caution, especially if one is using anticoagulant or antiplatelet medicine. In such circumstances, routine monitoring is advised.
- Food allergies: It is still under research whether taking Omega-3 supplements is safe for people who have food allergies. Before beginning an Omega-3 supplementation regimen, it is advised for anyone with known seafood allergies to use caution or seek medical advice.
It is important to keep in mind that the side effects listed are typically minor and that many people tolerate Omega-3 supplements without any negative side effects. Before beginning an Omega-3 dietary supplement regimen, it is wise to speak with a healthcare provider, especially if you are on any drugs or have any underlying medical conditions.